MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952832250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary graft to the left anterior descending (lad) artery.A 190 cm filterwire ez¿ was advanced to treat the lesion.However, during procedure, the filterwire failed to cross the lesion.The device was then removed and it was noted that the tip was damaged.Subsequently, another filterwire was advanced and was able to treat the lesion.A 2.50x32mm promus premier¿ stent was also advanced to treat the lad portion.Moreover, the shaft broke in half.The device was removed from the patient's body and the procedure was completed with another promus premier¿ stent.No patient complications reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the stent delivery system (sds) was returned for analysis.A visual examination of the stent found damage to the first proximal stent row and the stent struts lifted and pulled in a distal direction.The first distal stent row was also opened slightly.The undamaged crimped stent od (outer diameter) was measured which is within maximum crimped stent profile measurement.A visual and microscopic examination found tip damage.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found a break in the hypotube 738 mm distal from the distal end of the strain relief and multiple hypotube kinks along the full length of the catheter.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the device found that there were no issues with the mid shaft, inner or outer polymer extrusion.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6500930
Report Number2134265-2017-03577
Device Sequence Number18855797
Product Code NIQ
UDI-Device Identifier08714729844952
UDI-Public(01)08714729844952(17)20171014(10)0019186534
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2017
Device Model NumberH7493952832250
Device Catalogue Number39528-3225
Device Lot Number0019186534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/27/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/18/2017
Supplement Report FDA Received Date05/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1